Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 22, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 26, 2016, 2:07 PM MDT for Las Animas County, Otero County, Pueblo County, Colorado. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2016, 2:07 PM MDT (20:07 UTC)
- Expired
- May 26, 2016, 3:00 PM MDT
- In force
- 53 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Las Animas County, CO, Otero County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 85 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 2:59 PM MDT | HAIL 0.75 | 12 Nnw Delhi, CO | MOSTLY 1/2 INCH. HAIL COVERED THE GROUND UP TO 2 INCHES DEEP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 12:04 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.1 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
039
WUUS55 KPUB 262007
SVRPUB
COC071-089-101-262100-
/O.NEW.KPUB.SV.W.0022.160526T2007Z-160526T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
207 PM MDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN OTERO COUNTY IN SOUTHEASTERN COLORADO...
SOUTHEASTERN PUEBLO COUNTY IN SOUTHEASTERN COLORADO...
NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEASTERN COLORADO...
* UNTIL 300 PM MDT
* AT 207 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES
NORTHWEST OF TYRONE...OR 33 MILES NORTH OF TRINIDAD...MOVING EAST
AT 30 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
THATCHER AND DELHI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHEASTERN
COLORADO.
LAT...LON 3763 10453 3775 10444 3781 10435 3791 10397
3764 10384 3750 10397
TIME...MOT...LOC 2007Z 269DEG 25KT 3764 10434
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
LW4 follow-up statements
692
WWUS55 KPUB 262017
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
217 PM MDT THU MAY 26 2016
COC071-089-101-262100-
/O.CON.KPUB.SV.W.0022.000000T0000Z-160526T2100Z/
OTERO CO-PUEBLO CO-LAS ANIMAS CO-
217 PM MDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR SOUTHWESTERN OTERO...SOUTHEASTERN PUEBLO AND NORTH CENTRAL LAS
ANIMAS COUNTIES...
AT 216 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES WEST OF
DELHI...OR 38 MILES NORTH OF TRINIDAD...MOVING EAST AT 15 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
THATCHER AND DELHI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHEASTERN
COLORADO.
LAT...LON 3762 10438 3770 10439 3781 10435 3791 10397
3764 10384 3750 10397
TIME...MOT...LOC 2016Z 251DEG 13KT 3770 10426
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
LW364
WWUS55 KPUB 262031
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
231 PM MDT THU MAY 26 2016
COC071-089-101-262100-
/O.CON.KPUB.SV.W.0022.000000T0000Z-160526T2100Z/
OTERO CO-PUEBLO CO-LAS ANIMAS CO-
231 PM MDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR SOUTHWESTERN OTERO...SOUTHEASTERN PUEBLO AND NORTH CENTRAL LAS
ANIMAS COUNTIES...
AT 230 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 12 MILES NORTHWEST
OF DELHI...OR 37 MILES SOUTHWEST OF LA JUNTA...MOVING NORTHEAST AT 30
MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
THATCHER AND DELHI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHEASTERN
COLORADO.
LAT...LON 3766 10426 3772 10431 3782 10431 3791 10397
3764 10384 3750 10397
TIME...MOT...LOC 2030Z 242DEG 26KT 3776 10418
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
LW911
WWUS55 KPUB 262052
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
252 PM MDT THU MAY 26 2016
COC071-089-101-262100-
/O.CON.KPUB.SV.W.0022.000000T0000Z-160526T2100Z/
OTERO CO-PUEBLO CO-LAS ANIMAS CO-
252 PM MDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT
FOR SOUTHWESTERN OTERO...SOUTHEASTERN PUEBLO AND NORTH CENTRAL LAS
ANIMAS COUNTIES...
AT 252 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES NORTH OF
DELHI...OR 31 MILES WEST OF LA JUNTA...MOVING NORTHEAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN OTERO...SOUTHEASTERN PUEBLO AND NORTH CENTRAL LAS ANIMAS
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHEASTERN
COLORADO.
LAT...LON 3766 10426 3772 10431 3784 10424 3791 10397
3764 10384
TIME...MOT...LOC 2052Z 231DEG 27KT 3785 10409
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
LW614
WWUS55 KPUB 262106 RRA
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
306 PM MDT THU MAY 26 2016
COC071-089-101-262115-
/O.EXP.KPUB.SV.W.0022.000000T0000Z-160526T2100Z/
OTERO CO-PUEBLO CO-LAS ANIMAS CO-
306 PM MDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OTERO...
SOUTHEASTERN PUEBLO AND NORTH CENTRAL LAS ANIMAS COUNTIES HAS
EXPIRED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
ANOTHER WARNING IS IN EFFECT FOR THE AREA JUST NORTH OF THE OLD
WARNING AREA...WHERE THE STORM IS NOW TRACKING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR SOUTHEASTERN
COLORADO.
LAT...LON 3766 10426 3772 10431 3784 10424 3791 10397
3764 10384
TIME...MOT...LOC 2103Z 269DEG 25KT 3785 10409
$$
LWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 11:38 AM MDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 26, 11:38 AM MDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1138 AM MDT THU MAY 26 2016 .UPDATE... Issued at 1023 AM MDT Thu May 26 2016 Models still converging on a farther south position of the cold front this afternoon which puts more of southeast Colorado under the threat for severe weather as it lifts back northward. Several runs now of the HRRR are developing supercell thunderstorms along the boundary across eastern Las Animas and northern Baca counties...which track north northeastward through the afternoon. Pretty good updraft helicity at times with some of these cells...and they will be in an area of good atmospheric low level helicity given easterly surface winds beneath southwest flow aloft. Will have to monitor these for not only a severe thunderstorm potential...but a tornado potential as well. Other area of concern will be across El Paso county. Every other run of the HRRR oscillates between more persistent strong convective regime which persists through the afternoon...to a scenario of brief severe convection quickly transitioning over to more stratiform scenario. Still think there is a window for severe thunderstorm potential...even an isolated tornado threat through the afternoon...so forecast leans towards the more convective scenario for now. Severe potential will be shifting northward through the afternoon as the front lifts northward...and may be largely done by 6 PM. Wrap around spreads in tonight as the upper low slowly moves eastward across Colorodo. This will put a steady rain/higher elevation snow across the area...particularly for the Pikes Peak region. Snow levels down to 9000 feet still look on track as do highlights across the mountains. Should see a pretty good band of rain take shape and move eastward across the plains on Friday as the upper low pulls eastward. For now...although rainfall could be moderate at times tonight through Friday...think that rates are not as likely to exceed flash flood thresholds on the Waldo burn scar as previously thought. There certainly could be some enhanced runoff into fountain creek...but this may end up being more steady rises rather than a sudden one. The only caveat to this is if a strong to severe cell hits the Waldo Burn scar this afternoon. If this happens...then there would be a potential for flash flooding...with greatest threat before 6 PM. Since cells will be hit or miss early on...no plans to issue any flash flood watches at this point. -KT && .SHORT TERM...(Today and tonight) Issued at 347 AM MDT Thu May 26 2016 ...A POTENTIALLY VERY ACTIVE DAY ACROSS THE FORECAST AREA.. Currently... Upper closed low which promises to bring active wx to the region later today and tonight was spinning over nw AZ at 3 am. Over the immediate area, boundary extended from roughly KSPD to Kim to KPUB and the banked up along the mtns. North of this boundary winds are generally east to northeast with dwpts in the 40s...with 50s over the extreme east. South of this boundary it was much dryer...with dwpts in the teens and 20s. Low clouds were generally north of highway 50 mainly in Kiowa county. Today... Guidance not in good agreement this morning. shorter range hi res guidance wants to keep the boundary down towards the Raton Mesa and moves it only slowly north with time. Other guidance such as the NAM and GFS move the boundary farther north with time...generally north of highway 50. The location of this boundary is going to be critical on where severe thunderstorms develop today. if the boundary remains farther south...than more of the plains will be under a threat of severe storms. If the boundary lift north...than less of the region will be under the threat. As of 3 am...SPC has the svr threat area mainly north of highway 50. However, as mentioned above...HRRR runs have been persistent on wanting to keep this boundary down towards the Raton Mesa, and lifting it north late in the day. Latest runs of the HRRR does show a few rotating storms on the se Plains later today. The next concern for today will be the threat of heavier precip over the greater Pikes Peak region. All guidance shows heavier convective precip developing over the Pikes Peak area later this afternoon, although the guidance has the QPF bullseyes in a variety of locations. Conceptually...with the closed low moving over the region and northeasterly 700 mb winds impinging on the Pikes Peak/S mtn areas, the chance of heavier precip is rather high. The concern is will the precip fall heavy enough to produce flooding...especially over the burn scars? Given that the antecedent conditions are not favorable for flash flooding...I did not issue any flood hilites for the region, but conditions will have to be watched closely for the threat of locally heavy rain over the Waldo burn scar region. Snow will fall over the highest peaks today. A winter storm warning is already in effect for Pikes Peak...and have added snow advisories for the higher elevations of the Wets...N Sangres...and for the C mtns. The heaviest snow will fall over Pikes Peak. Tonight... Severe threat will continue over the far eastern plains, with the greatest threat along and north of the boundary. Steady precip, with embedded convection will develop/continue over the greater Pikes Peak area as strong upslope flow in the lower atmosphere impinges across this region. it is not out of the question that some areas in the Pikes Peak area are going to see an inch of liquid...with local amounts in excess of 2 inches possible. Heavy wet snow will fall over the highest elevations of both Teller and El Paso counties. I expect most of the accumulating snow will fall above ~9000 feet. With the snow levels falling...the threat for flooding over the burn scar will decrease. Summarizing... Severe storms will be possible over the Plains today. The severe potential will extend includes the I-25 corridor region. I would not be too surprised if the 1300 UTC SPC DY1 outlook has more of se CO outlooked for severe weather based on the HRRR output. All severe convective modes will be possible...with the greatest threat for a tornado or two along the boundary that will extend across the Plains. I anticipate a tornado watch will be issued later today for parts of the plains. Heavy rains will likely occur across most if not all of the Pikes Peak region later this afternoon and into tonight. Some convective heavy rains will likely occur later this afternoon. If one of these storms develops over the burn scar...than a flash flood threat will be possible. A flash flood watch may be needed later today for the burn scar. heavy snow will fall across the mtns. The heaviest accums will occur above 9000 feet. The heaviest snow will fall over Pikes Peak. \/Hodanish .LONG TERM...(Friday through Wednesday) Issued at 347 AM MDT Thu May 26 2016 ...Heavy rain and mountain snows continue Friday morning... Main concern in the extended will be for Friday morning, as the upper low tracks straight through southeastern Colorado. Storm looks fairly dynamic, with h7-h5 flow in the 40-50 Kt range rounding the low center in the NW quad. Mid level flow will be from the N to NE...bringing a strong orographic component to the Ern mountain ranges, and contributing to more widespread moderate to heavy precip in the 12 through 18Z period Friday. The focus for the heaviest QPF will be over the southern front range, Wets and Sangres, and the I- 25 corridor. The NAM has another 0.5 inches to inch of precip in this region Fri morn. Other models not quite as wet, but still in the 0.25-0.50 inch range. With mid level lapse rates falling rapidly Fri morning, threat for intense convection will drop, but moderate steady precip could lead to additional problems for local streams and poor drainage areas. Snow levels will drop to around 8500-9000 feet Fri morning, then rebound to around 10K feet during the day. Heavy snow accums likely for Pikes Peak above 11000 feet, and higher elevations of the West and Sangres. Pikes Peak should see an additional 4-6 inches Friday, and a couple inches for the other mountain areas. Total snowfall for Pikes Peak could exceed one foot. Steady precip will wind down Fri afternoon, but there should still be widespread showers, particularly over the higher terrain, through the evening. Temps Friday will be about 15 degrees below average for late May. After Friday, rest of the forecast period is relatively uneventful, with daily chances for showers, particularly over the mts, and temps generally around or slightly below average. Quasi-zonal flow on Sat will transition to SW flow aloft on Sunday as a weaker low pressure system begins to move into western CO. This system will move through late Monday into early Tue, and bring another round of widespread showers and a few storms to the area. The parent low to this trough will move through the northern Rockies and High Plains during the midweek period. The GFS is a bit farther south and stronger with this system than the ECMWF, and there is a large ensemble spread by 144 hours and beyond. But it is likely the bulk of this system will remain to our north. As the trough and associated cold front passes to the east, the Plains will likely see another round of showers and storms, some of which could be on the strong side, in the Tue-Wed time period. Stayed pretty close to the Blended ensemble-based grids for the latter part of the forecast period, which progs near to slightly below average temps and low- sct POPs for the region. Rose && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1133 AM MDT Thu May 26 2016 VFR conditions will transition to to MVFR as thunderstorms develop over the mountains and spread eastward onto the plains this afternoon through tonight. Strong to severe thunderstorms will be possible this afternoon after 20-21z for KCOS and KPUB with erratic wind gusts to 40 kts or higher along with hail...and heavy rainfall. Winds will shift from the north after thunderstorms roll through with gusts to 20-30 kts tonight. There may be a lull in showers for the KCOS terminal before they increase again after 04z with more widespread MVFR CIGS and VIS due to rainfall. PUB will see stratiform rain and MVFR conditions spread in after 09z. Winds will increase again from the north at both KCOS and KPUB Friday morning. && .PUB Watches/Warnings/Advisories... Winter Weather Advisory from 3 PM this afternoon to 6 AM MDT Friday for COZ058-060. Winter Storm Warning from 3 PM this afternoon to 6 PM MDT Friday for COZ082. Winter Weather Advisory from 3 PM this afternoon to noon MDT Friday for COZ073-080. && UPDATE...KT SHORT TERM...HODANISH LONG TERM...ROSE AVIATION...KT
Hazardous weather outlook, May 26, 11:05 AM MDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1105 AM MDT THU MAY 26 2016 COZ058>089-093>099-271715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1105 AM MDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE PLAINS. LARGE HAIL...DAMAGING WINDS AND A TORNADO OR TWO WILL BE POSSIBLE. SEVERE STORMS WILL BE POSSIBLE AFTER 2 PM...NORTH OF A LINE FROM TRINIDAD TO SPRINGFIELD WITH THE HIGHEST RISK ALONG AND NORTH OF HIGHWAY 50. LATE THIS AFTERNOON INTO TONIGHT...STEADY RAIN WITH EMBEDDED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PIKES PEAK REGION. AN INCH OF RAIN...WITH LOCAL AMOUNTS UP TO 2 INCHES...WILL BE POSSIBLE. ALTHOUGH THE GREATEST THREAT FOR FLASH FLOODING ON THE WALDO BURN SCAR WILL BE WITH STRONGER STORMS THIS AFTERNOON...CONTINUOUS RAINFALL OVERNIGHT COULD LEAD TO STEADY RISES ALONG THE FOUNTAIN CREEK. THOSE LIVING IN AND NEAR THE WALDO BURN SCAR SHOULD REMAIN ALERT TO THE WEATHER THROUGH TONIGHT. SNOW WILL OCCUR IN THE MOUNTAINS THIS AFTERNOON AND TONIGHT. SNOW WILL FALL GENERALLY ABOVE 11000 FEET TODAY, DROPPING DOWN TO 9000 FEET TONIGHT. HEAVY SNOW WILL BE POSSIBLE ACROSS PIKES PEAK...WITH MODERATE AMOUNTS LIKELY ACROSS THE WET MOUNTAINS...THE NORTHERN SANGRE DE CRISTO MOUNTAINS...AND THE CENTRAL MOUNTAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AREAS OF MODERATE TO HEAVY RAIN WILL CONTINUE THROUGH FRIDAY MORNING...ALONG WITH A FEW THUNDERSTORMS. AN ADDITIONAL FOUR TO SIX INCHES OF SNOW IS EXPECTED OVER PIKES PEAK...AND THE OTHER MOUNTAIN AREAS ABOVE 10000 FEET COULD SEE AN ADDITIONAL INCH OR TWO OF SNOW. FOR THE REST OF THE WEEKEND INTO EARLY NEXT WEEK...DAILY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY OVER THE MOUNTAINS. MAIN THREATS FROM STORMS WILL BE LIGHTNING AND GUSTY WINDS ALONG WITH SMALL HAIL. STRONGER STORMS MAY OCCUR LATER IN THE WEEK BUT THE PROBABILITY OF SEVERE WEATHER LOOKS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS THE PLAINS, AND THE MOUNTAINS ABOVE 9000 FEET. 31/23
In the hours before
Local storm report, May 26, 1:45 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
145 PM MDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 4 N PETERSON AFB 38.89N 104.70W
05/26/2016 E1.00 INCH EL PASO CO TRAINED SPOTTER
&&
NWS PUEBLO CO
IRIS SYSTEMLocal storm report, May 26, 1:54 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
154 PM MDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM HAIL 3 N FALCON 38.98N 104.61W
05/26/2016 M1.00 INCH EL PASO CO TRAINED SPOTTER
&&
NWS PUEBLO CO
IRIS SYSTEMLocal storm report, May 26, 2:01 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
201 PM MDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM HAIL 4 NW PETERSON AFB 38.88N 104.75W
05/26/2016 M1.00 INCH EL PASO CO TRAINED SPOTTER
&&
NWS PUEBLO CO
IRIS SYSTEMLocal storm report, May 26, 2:02 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
202 PM MDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 5 NNW PETERSON AFB 38.89N 104.73W
05/26/2016 M1.00 INCH EL PASO CO TRAINED SPOTTER
&&
NWS PUEBLO CO
IRIS SYSTEMLocal storm report, May 26, 2:03 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
203 PM MDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL 1 NNW FALCON 38.94N 104.63W
05/26/2016 M1.00 INCH EL PASO CO TRAINED SPOTTER
&&
NWS PUEBLO CO
IRIS SYSTEMLocal storm report, May 26, 2:04 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
204 PM MDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM HAIL 2 NNE FALCON 38.96N 104.61W
05/26/2016 M1.00 INCH EL PASO CO TRAINED SPOTTER
&&
NWS PUEBLO CO
IRIS SYSTEMThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:56 PM MDT | Winter Storm Warning | PUB | El Paso, Teller | 39 hr |
| May 26, 4:20 AM MDT | Winter Weather Advisory | PUB | Alamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 3 more | 32 hr |
| May 26, 11:34 AM MDT | Special Weather Statement | PUB | Teller | 56 min |
| May 26, 12:29 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 61 min |
| May 26, 1:06 PM MDT | Special Weather Statement | PUB | El Paso | 24 min |
| May 26, 1:08 PM MDT | Special Weather Statement | PUB | El Paso | 37 min |
| May 26, 1:27 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 48 min |
| May 26, 1:43 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 47 min |
| May 26, 1:51 PM MDT | Areal Flood Advisory | PUB | El Paso | 114 min |
| May 26, 2:04 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 26 min |
| May 26, 2:23 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 52 min |
| May 26, 2:27 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 10 min |
| May 26, 2:45 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 32 min |
| May 26, 2:47 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 58 min |
| May 26, 3:15 PM MDT | Special Weather Statement | PUB | El Paso | 45 min |
| May 26, 4:03 PM MDT | Special Weather Statement | PUB | Crowley | 57 min |
| May 26, 4:29 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 31 min |
| May 26, 4:46 PM MDT | Special Weather Statement | PUB | Kiowa | 59 min |
| May 26, 5:02 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 43 min |
| May 26, 5:34 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 56 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.